Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

ESR is 50.Is this high ?

My wife ESR is 50, she is 23yr old. She is losing her weight, fatigue, low blood pressure . Her weight is around 38 to 40. Dr. says she has infection in lungs? kindly guide me in this regard.
Wed, 20 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
ENT Specialist 's  Response
welcome to HealthcareMagic
well if esr is high that menas u are having some lung infection so you need to do some more investigations like chest x ray pa view ,tlc.,dlc,esr,blood sugar
u need to consult some physician who will help u much better
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Hi,
As ESR of your wife is high,loosing weight,felt fatigue,she require some more investigations.
1,X ray chest pa view.
2,Blood for total count,dc,wbc ,
3,Blood sugar.
You consult your doctor and after study of above reports he will rule out or diagnose pulmonary tuberculosis.
I find this answer helpful
General & Family Physician Dr. Shainaz Arif Kaware's  Response
Hi shan;
welcome to HealthcareMagic
ESR gets increased when you suffer from some infection or any inflammatory process is going on inside our body.Since your wife has high ESR;weight loss;fatigue;she is underweight & also doctor says she has lung infection then she requires to get investigated for TB of lungs.Once she is investigated & it shows TB then your doctor will advise her medicines which will cure her TB completely and she will gain weight and become healthy.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi Doctor,In 2008 i had lymph node TB. And it is cured after 8months of course.I still have one small lump in my neck my Dr said dont worry abt that.After 6 months i tested my ESR it is like 50 ..again last week i test it is 44...should i worry, i am planning for pregnancy....WHY IS MY ESR STILL HIGH? WILL I GET TB AGAIN?

doctor1 MD

I had UTI infection in feb 2013 and treated with 1g daily dose of ciproflxacin for 15 days. At that time ESR was 50 after one month of treatment ESG was 27 and now (20/05/13) it is 34. Though I feel everything normal but I am worried is there anything to check out. What are the possible reasons for high ESR and how can we keep it in normal change.

doctor1 MD

Hi My husband is running with high fever and has ESR of 75. He also has nitrite , protein, 40-50 WBC, few RBC and bacteria in urine routine examination. He had an accident few days back and had fracture in oestabulum so he is bed ridden and has a catheter for urination. What should he do?

Recent questions on  Tuberculosis

doctor1 MD

Hi, I have had UTI like symptoms for 5 years. I have had many, many cultures - all neg. I have also had a bladder ultrasound - again normal, I have tried creams for dermatitis etc. I just read recently that Latent TB can show symptoms of a UTI - 5 years ago - when symptoms first appeared, I was working in an orphanage in Central Asia (ex-soviet state) when drug resistant TB was rife and visiting children regularly in a TB hospital, so I have definitely been exposed. I had terrible pneumonia last year which took a long time to diagnose, and for a while they suspected TB but it didn t show up in my lungs. Could it still possible cause for my UTI - is it worth getting checked?

doctor1 MD

Dear Dr, I am 30 years Male. I had productive cough in morning for last 2 months and I was suffering from sinusitis also. The sputum was green. Now the cough is gone and only sinusitis remains, no that much sputum. I done a chest x-ray last week which came normal. However doctor told a elevation in Diaphragm and enlagement of heart. What will be the reason of this?. Active Pulmonoray TB not there, but will it be Miliary TB symptom or Amoebic Liver Abscess or anything else?? Please advice me for the next step

doctor1 MD

I am a steroid dependant ( Taking HISONE) due to adrenal insufficiency. For the last six months I am on ATT. The Dr. says my TB treatment is a prolonged one and it may go for one and half years. During treatment ( third month) I had liver problems. After taking medication I am OK. Now blood is coming whenever I pass stools. Is this due to TB medication side effects. As and when I have this problem I have asked to take Tab SITCOM FOR 14 days. For the past one months I am having severe legal pain ( Both Bottom foot and calf muscle) Pain in the calf muscle is persisting even when I am resting. I shall be grateful if you could Kindly mail your answers to YYYY@YYYY . I am 54 year old weighing 53. 8 KG and height 5 feet 2 inches.

doctor1 MD

Do I need a urologist or a nephrologist for treatment of renal tuberculosis? I live in Texas and I'm having trouble locating a physician in this speciality. All the physicians that I've called have not treated anyone with this. Would you please give me names/locations of a physician/s in Texas that has or had experience with renal TB?

Thank You, Judy

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!